MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 7MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 7MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400704S
Medical Device Problem Codes Burst Container or Vessel (1074); Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available. device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
It was reported that the power flex pro ruptured and separated in the patient¿s left iliac artery.The doctor used several medical devices of bigger sizes to try to remove the exploded balloon from the artery, without any success.The separated device was removed from the patient by endovascular path but with a lot of difficulties.There was no patient injury.There were no anomalies noted when removed from the packaging or during prep.An indeflator was used to inflate the balloon.No other information was provided.
 
Additional Manufacturer Narrative
It was reported that the 7 x 40 mm powerflex pro balloon catheter (bc) ruptured and separated in the patient¿s left iliac artery.The doctor used several medical devices of bigger sizes to try to remove the exploded balloon from the artery without any success.The separated device was removed from the patient by endovascular path but with a lot of difficulties.There was no patient injury.There were no anomalies noted when removed from the packaging or during prep.An indeflator was used to inflate the balloon.No other information was provided.The non-sterile distal part of a powerflex pro 7 mm 4 cm 80 was received inside a plastic bag separated into two sections.Per visual analysis, it was noticed that the balloon presented a rupture/separation.Additionally, the inner body was separated and also the powerflex body shaft was found separated.The proximal section of the powerflex unit was not received for analysis.No other issues were found.The received unit was sent to sem analysis, and results showed that the external surface of balloon presented evidence of scratches near the balloon rupture and it¿s very likely that the same factors that caused the scratch marks on the balloon¿s outer surface could have also contributed to the rupture found on the received balloon.The internal surface and distal marker band did not presented any evidence of damages.The catheter body separated sections presented evidence of elongations.The elongations observed suggest that the device was induced to stretching/pulling events that exceed the material¿s yield strength prior to the separation.No other issues were noted during sem analysis.No other anomalies were found during the analysis.A device history record (dhr) review of lot 17630606 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ and ¿balloon separated - in-patient¿ were confirmed through analysis of the returned device.However, the cause of the balloon rupture/separation and shaft separation found could not be conclusively determined during the analysis.Based on the information available for review, lesion characteristics (although unknown) and/or procedural/handling factors may have contributed to the burst and separation reported as evidenced by the scratches found on the balloon¿s external surface and presence of elongations at the area of separation during sem analysis.According to the instructions for use, which is not intended as a mitigation, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Do not advance or retract the catheter unless the balloon is fully deflated under vacuum.Remove the vacuum (do not apply pressure) and carefully withdraw and remove the catheter.Note: gentle counterclockwise rotation of the balloon may ease withdrawal from the sheath or from the percutaneous entry site.If the balloon cannot be withdrawn through the sheath, withdraw the catheter and sheath as a unit.¿ neither the dhr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 7MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key6593907
Report Number9616099-2017-01124
Device Sequence Number700313
Product Code LIT
UDI-Device Identifier20705032059692
UDI-Public20705032059692
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model Number4400704S
Device Catalogue Number4400704S
Device Lot Number17630606
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2017
Distributor Facility Aware Date05/03/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/03/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/26/2017
Supplement Report FDA Received Date06/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;